ISSN:
 1078-0947

eISSN:
 1553-5231

All Issues

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete & Continuous Dynamical Systems - A

2007 , Volume 17 , Issue 2

Select all articles

Export/Reference:

Preface
Daniel Smania, Ali Tahzibi and Marcelo Viana
2007, 17(2): i-ii doi: 10.3934/dcds.2007.17.2i +[Abstract](368) +[PDF](31.6KB)
Abstract:
This special issue of DCDS is dedicated to Carlos Gutierrez and Marco Antonio Teixeira, on the occasion of their 60th birthday.
    Born in Peru, C. Gutierrez obtained his Ph.D. degree from IMPA in 1974, under the supervision of Jorge Sotomayor. In the same year he began to serve as a researcher there. He retired from IMPA and now is a full professor at ICMC-University of São Paulo (USP), where his leadership has been crucial to the development of the research on dynamical systems.

For more information please click the “Full Text” above.
Pseudo-orbit shadowing in the $C^1$ topology
Flavio Abdenur and Lorenzo J. Díaz
2007, 17(2): 223-245 doi: 10.3934/dcds.2007.17.223 +[Abstract](313) +[PDF](316.0KB)
Abstract:
We prove that the shadowing property does not hold for diffeomorphisms in an open and dense subset of the set of $C^1$-robustly non-hyperbolic transitive diffeomorphisms (i.e., diffeomorphisms with a $C^1$-neighborhood consisting of non-hyperbolic transitive diffeomorphisms).
Hopf bifurcation at infinity for planar vector fields
Begoña Alarcón, Víctor Guíñez and Carlos Gutierrez
2007, 17(2): 247-258 doi: 10.3934/dcds.2007.17.247 +[Abstract](440) +[PDF](186.3KB)
Abstract:
We study, from a new point of view, families of planar vector fields without singularities $ \{ X_{\mu}$   :   $-\varepsilon < \mu < \varepsilon\} $ defined on the complement of an open ball centered at the origin such that, at $\mu=0$, infinity changes from repellor to attractor, or vice versa. We also study a sort of local stability of some $C^1$ planar vector fields around infinity.
Nonexistence of limit cycles for a class of structurally stable quadratic vector fields
J. C. Artés, Jaume Llibre and J. C. Medrado
2007, 17(2): 259-270 doi: 10.3934/dcds.2007.17.259 +[Abstract](375) +[PDF](181.8KB)
Abstract:
The statistical analysis of the structurally stable quadratic vector fields made in [4] shows that the phase portrait 7.1 (see Figure 1) appears without limit cycles, when the other three phase portraits in the same family with low probability sometimes appear with limit cycles. Here we prove that quadratic vector fields having the phase portrait 7.1 have no limit cycles.
Sub-actions and maximizing measures for one-dimensional transformations with a critical point
Flávia M. Branco
2007, 17(2): 271-280 doi: 10.3934/dcds.2007.17.271 +[Abstract](361) +[PDF](199.4KB)
Abstract:
We consider the set $\F$ of the $C^1$-maps $f:\S^1 \to \S^1$ which are of degree 2, uniformly expanding except for a small interval and such that the origin is a fixed critical point. Fixing a $f \in \F$, we show that, for a generic $\alpha$-Hölder potential $A:\S^1 \to \RR$, the $f$-invariant probability measure that maximizes the action given by the integral of $A$ is unique and uniquely ergodic on its support. Furthermore, restricting $f$ to a suitable subset of $\S^1$, we also show that this measure is supported on periodic orbits. Our main tool is the existence of a $\alpha$-Hölder sub-action function for each fixed $f \in \F$ and each fixed potential $A$. We also show that these results can be applied to the special potential $A=\log|f'|$.
Hartman-Grobman theorems along hyperbolic stationary trajectories
Edson A. Coayla-Teran, Salah-Eldin A. Mohammed and Paulo Régis C. Ruffino
2007, 17(2): 281-292 doi: 10.3934/dcds.2007.17.281 +[Abstract](348) +[PDF](176.1KB)
Abstract:
We extend the Hartman-Grobman theorems for discrete random dynamical systems (RDS), proved in [7], in two directions: for continuous RDS and for hyperbolic stationary trajectories. In this last case there exists a conjugacy between travelling neighborhoods of trajectories and neighborhoods of the origin in the corresponding tangent bundle. We present applications to deterministic dynamical systems.
Codimension two umbilic points on surfaces immersed in $R^3$
Jorge Sotomayor and Ronaldo Garcia
2007, 17(2): 293-308 doi: 10.3934/dcds.2007.17.293 +[Abstract](290) +[PDF](258.5KB)
Abstract:
This paper studies the behavior of lines of curvature near umbilic points that appear generically on surfaces depending on two parameters.
Local and global phase portrait of equation $\dot z=f(z)$
Antonio Garijo, Armengol Gasull and Xavier Jarque
2007, 17(2): 309-329 doi: 10.3934/dcds.2007.17.309 +[Abstract](321) +[PDF](374.1KB)
Abstract:
This paper studies the differential equation $\dot z=f(z)$, where $f$ is an analytic function in $\mathbb C$ except, possibly, at isolated singularities. We give a unify treatment of well known results and provide new insight into the local normal forms and global properties of the solutions for this family of differential equations.
On periodic orbits of polynomial relay systems
Alain Jacquemard and Weber Flávio Pereira
2007, 17(2): 331-347 doi: 10.3934/dcds.2007.17.331 +[Abstract](366) +[PDF](421.5KB)
Abstract:
We present an algorithm which determines global conditions for a class of discontinuous vector fields in 4D (called polynomial relay systems) to have periodic orbits. We present explicit results relying on constructive proofs, which involve classical Effective Algebraic Geometry algorithms.
Geometric properties of the integral curves of an implicit differential equation
Farid Tari
2007, 17(2): 349-364 doi: 10.3934/dcds.2007.17.349 +[Abstract](367) +[PDF](339.4KB)
Abstract:
We study geometric properties of the integral curves of an implicit differential equation in a neighbourhood of a codimension $\le 1$ singularity. We also deal with the way these singularities bifurcate in generic families of equations and the changes in the associated geometry. The main tool used here is the Legendre transformation.
A simple computable criteria for the existence of horseshoes
Salvador Addas-Zanata
2007, 17(2): 365-370 doi: 10.3934/dcds.2007.17.365 +[Abstract](259) +[PDF](121.3KB)
Abstract:
In this note we present a simple computable criteria that assures the existence of hyperbolic horseshoes for certain diffeomorphisms of the torus. The main advantage of our method is that it is very easy to check numerically whether the criteria is satisfied or not.
Semicontinuity of entropy, existence of equilibrium states and continuity of physical measures
Vítor Araújo
2007, 17(2): 371-386 doi: 10.3934/dcds.2007.17.371 +[Abstract](342) +[PDF](240.6KB)
Abstract:
We obtain results on existence and continuity of physical measures through equilibrium states and apply these to non-uniformly expanding transformations on compact manifolds with non-flat critical sets, deducing sufficient conditions for continuity of physical measures and, for local diffeomorphisms, necessary and sufficient conditions for stochastic stability. In particular we show that, under certain conditions, stochastically robust non-uniform expansion implies existence and continuous variation of physical measures.
Polynomial inverse integrating factors for polynomial vector fields
Antoni Ferragut, Jaume Llibre and Adam Mahdi
2007, 17(2): 387-395 doi: 10.3934/dcds.2007.17.387 +[Abstract](367) +[PDF](145.0KB)
Abstract:
We present some results and one open question on the existence of polynomial inverse integrating factors for polynomial vector fields.
A remark on an eigenvalue condition for the global injectivity of differentiable maps of $R^2$
Carlos Gutierrez and Nguyen Van Chau
2007, 17(2): 397-402 doi: 10.3934/dcds.2007.17.397 +[Abstract](408) +[PDF](135.5KB)
Abstract:
Using the half-Reeb component technique as introduced in [10], we try to clarify the intrinsic relation between the injectivity of differentiable local homeomorphisms $X$ of $R^2$ and the asymptotic behavior of real eigen-values of derivations $DX(x)$. The main result shows that a differentiable local homeomorphism $X$ of $R^2$ is injective and that its image $X(R^2)$ is a convex set if $X$ satisfies the following condition: (*) There does not exist a sequence $R^2$ ∋ $x_i\rightarrow \infty$ such that $X(x_i)\rightarrow a\in \R^2$ and $DX(x_i)$ has a real eigenvalue $\lambda _i\rightarrow 0$. When the graph of $X$ is an algebraic set, this condition becomes a necessary and sufficient condition for $X$ to be a global diffeomorphism.
Cohomology and subcohomology problems for expansive, non Anosov geodesic flows
Artur O. Lopes, Vladimir A. Rosas and Rafael O. Ruggiero
2007, 17(2): 403-422 doi: 10.3934/dcds.2007.17.403 +[Abstract](375) +[PDF](232.6KB)
Abstract:
We show that there are examples of expansive, non-Anosov geodesic flows of compact surfaces with non-positive curvature, where the Livsic Theorem holds in its classical (continuous, Hölder) version. We also show that such flows have continuous subaction functions associated to Hölder continuous observables.
On the Burnside problem in Diff(M)
Julio C. Rebelo and Ana L. Silva
2007, 17(2): 423-439 doi: 10.3934/dcds.2007.17.423 +[Abstract](322) +[PDF](224.6KB)
Abstract:
In this paper we obtain some non-linear analogues of Schur's theorem asserting that a finitely generated subgroup of a linear group all of whose elements have finite order is, in fact, finite. The main result concerns groups of symplectomorphisms of certain manifolds of dimension $4$ including the torus $T^4$.
Putting a boundary to the space of Liénard equations
Robert Roussarie
2007, 17(2): 441-448 doi: 10.3934/dcds.2007.17.441 +[Abstract](392) +[PDF](141.9KB)
Abstract:
A lot of partial results are known about the Liénard differential equations : $\dot x= y -F_a^n(x),\ \ \dot y =-x.$ Here $F_a^n$ is a polynomial of degree $2n+1,\ \ F_a^n(x)= \sum_{i=1}^{2n}a_ix^i+x^{2n+1},$ where $a = (a_1,\cdots,a_{2n}) \in \R^{2n}.$ For instance, it is easy to see that for any $a$ the related vector field $X_a$ has just a finite number of limit cycles. This comes from the fact that $X_a$ has a global return map on the half-axis $Ox=\{x \geq 0\},$ and that this map is analytic and repelling at infinity. It is also easy to verify that at most $n$ limit cycles can bifurcate from the origin. For these reasons, Lins Neto, de Melo and Pugh have conjectured that the total number of limit cycles is also bounded by $n,$ in the whole plane and for any value $a.$
    In fact it is not even known if there exists a finite bound $L(n)$ independent of $a,$ for the number of limit cycles. In this paper, I want to investigate this question of finiteness. I show that there exists a finite bound $L(K,n)$ if one restricts the parameter in a compact $K$ and that there is a natural way to put a boundary to the space of Liénard equations. This boundary is made of slow-fast equations of Liénard type, obtained as singular limits of the Liénard equations for large values of the parameter. Then the existence of a global bound $L(n)$ can be related to the finiteness of the number of limit cycles which bifurcate from slow-fast cycles of these singular equations.

2017  Impact Factor: 1.179

Editors

Referees

Librarians

Email Alert

[Back to Top]